MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801070
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that when checking and allevyn life with the new back-cover, silicone does not offset into the back-cover, but there was a small lift in the silicone adhesive on the foam pad.It was noticed that the silicone could be easily rolled off the foam pad.No case was involved.The customer is not happy because she often has a lot of work to clean silicone residues of the patients skin when an allevyn bandage is removed.The silicone is still too soft or at least has a problem with offsetting from the foam pad.
 
Additional Manufacturer Narrative
H3, h6: we have now concluded our investigation into this complaint.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition, it can be confirmed that all finished product specification testing was satisfied at the point of release.The complaint history review found further instances of the reported event in the past years.The device, intended for use in treatment, was returned for evaluation.A visual inspection and functional evaluation identified silicone offsetting, establishing a relationship between the event reported and the device.The root cause was traced to device design.A corrective action is being carried out into this failure mode, therefore no further actions are deemed necessary into this specific complaint.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN LIFE XL 21X21 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key11132055
Report Number8043484-2021-00063
Device Sequence Number16301185
Product Code NAD
UDI-Device Identifier05000223478070
UDI-Public05000223478070
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801070
Device Catalogue Number66801070
Device Lot Number2041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1